Alert archive / Illinois / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 19, NWS St. Louis, MO

March 11, 20264 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 11, 2026, 3:57 AM CDT for 4 counties in Illinois. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 3:57 AM CDT (08:57 UTC)
Expired
Mar 11, 2026, 4:45 AM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Bond County, IL, Macoupin County, IL, Madison County, IL, Montgomery County, IL

The radar

The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 4:08 AM CDTTSTM WND DMG1 E Williamson, ILSignificant damage to a solar farm and shipping crates, 2000 without power. Time estimated from radar.
Mar 11, 4:08 AM CDTTORNADO1 Ene Williamson, ILBrief weak EF0 tornado knocked down power poles and damaged a solar farm.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
2.8
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted.

994 
WUUS53 KLSX 110857
SVRLSX
ILC005-117-119-135-110945-
/O.NEW.KLSX.SV.W.0019.260311T0857Z-260311T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
357 AM CDT Wed Mar 11 2026

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Bond County in south central Illinois...
  Southern Montgomery County in south central Illinois...
  Southeastern Macoupin County in southwestern Illinois...
  Eastern Madison County in southwestern Illinois...

* Until 445 AM CDT.

* At 357 AM CDT, severe thunderstorms were located along a line from
  over Bunker Hill to over Pontoon Beach, or along a line from 9
  miles northeast of Bethalto to over Pontoon Beach, moving east at
  45 mph.

  HAZARD...60 mph wind gusts and small hail.

  SOURCE...At 345 AM, Alton Regional Airport reported a 67 mph gust.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Edwardsville, Glen Carbon, Maryville, Collinsville, Carpenter,
  Pontoon Beach, Prairietown, Bunker Hill, Granite City and Roxana
  around 400 AM CDT. Worden, Staunton, Livingston and Wilsonville
  around 405 AM CDT. Alhambra, Troy, Sawyerville and Benld around 410
  AM CDT.

Other locations impacted by the severe thunderstorm include Pruett,
Poag, Kuhn, Fruit, Hamel, Dorchester, Williamson, Kaufman, White City
and New Douglas.

This includes the following highways...
Interstate 55 in Illinois between exits 23 and 44. Interstate 70 in
Illinois between exits 21 and 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. These storms have produced damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.

&&

LAT...LON 3871 9010 3887 8998 3907 9001 3910 8970
      3911 8925 3900 8925 3900 8926 3890 8926
      3874 8925 3874 8960 3870 8960
TIME...MOT...LOC 0857Z 263DEG 39KT 3900 8996 3886 8992 3872 9005

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

MRB
4 follow-up statements
981 
WWUS53 KLSX 110912
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
412 AM CDT Wed Mar 11 2026

ILC005-117-119-135-110945-
/O.CON.KLSX.SV.W.0019.000000T0000Z-260311T0945Z/
Bond IL-Macoupin IL-Madison IL-Montgomery IL-
412 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
BOND AND SOUTHERN MONTGOMERY COUNTIES IN SOUTH CENTRAL ILLINOIS AND
SOUTHEASTERN MACOUPIN AND EASTERN MADISON COUNTIES IN SOUTHWESTERN
ILLINOIS...

At 412 AM CDT, severe thunderstorms were located along a line from
near Mount Olive to over Troy, or along a line from 5 miles east of
Staunton to over Troy, moving east at 45 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Edwardsville, Glen Carbon, Highland, Troy, Maryville, Greenville,
  Staunton, Mount Olive, Benld, St. Jacob, Worden, Marine,
  Livingston, Pocahontas, Coffeen, Alhambra, Mulberry Grove, Tamalco,
  Sorento and Sawyerville.

This includes the following highways...
Interstate 55 in Illinois between exits 23 and 44. Interstate 70 in
Illinois between exits 21 and 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.

&&

LAT...LON 3871 8998 3887 8990 3909 8983 3910 8970
      3911 8925 3900 8925 3900 8926 3882 8926
      3874 8925 3874 8960 3870 8960
TIME...MOT...LOC 0857Z 263DEG 39KT 3900 8990 3886 8991 3873 9005

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRB
942 
WWUS53 KLSX 110923
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
423 AM CDT Wed Mar 11 2026

ILC117-110933-
/O.CAN.KLSX.SV.W.0019.000000T0000Z-260311T0945Z/
Macoupin IL-
423 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN MACOUPIN
COUNTY...

The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office.

&&

LAT...LON 3874 8977 3887 8972 3900 8970 3910 8970
      3911 8925 3900 8925 3900 8926 3882 8926
      3878 8925 3874 8925
TIME...MOT...LOC 0912Z 263DEG 39KT 3902 8969 3888 8970 3874 8984

$$


ILC005-119-135-110945-
/O.CON.KLSX.SV.W.0019.000000T0000Z-260311T0945Z/
Bond IL-Madison IL-Montgomery IL-
423 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
BOND AND SOUTHERN MONTGOMERY COUNTIES IN SOUTH CENTRAL ILLINOIS AND
NORTHEASTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS...

At 423 AM CDT, severe thunderstorms were located along a line from
near Sorento to over Highland, or along a line from 10 miles south of
Hillsboro to over Highland, moving east at 45 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Highland, Greenville, Pocahontas, Coffeen, Mulberry Grove, Tamalco,
  Sorento, Beaver Creek, Reno, Woburn, Van Burensburg, Pleasant
  Mound, Pierron, Keyesport, Panama, Grantfork, New Douglas,
  Donnellson and Smithboro.

This includes Interstate 70 in Illinois between exits 24 and 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.

&&

LAT...LON 3874 8977 3887 8972 3900 8970 3910 8970
      3911 8925 3900 8925 3900 8926 3882 8926
      3878 8925 3874 8925
TIME...MOT...LOC 0912Z 263DEG 39KT 3902 8969 3888 8970 3874 8984

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRB
907 
WWUS53 KLSX 110928
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
428 AM CDT Wed Mar 11 2026

ILC119-110938-
/O.CAN.KLSX.SV.W.0019.000000T0000Z-260311T0945Z/
Madison IL-
428 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN MADISON
COUNTY IN SOUTHWESTERN ILLINOIS...

The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office.

&&

LAT...LON 3877 8960 3897 8958 3910 8960 3911 8925
      3900 8925 3900 8926 3882 8926 3880 8925
      3874 8925 3874 8960
TIME...MOT...LOC 0923Z 263DEG 39KT 3904 8953 3889 8954 3876 8968

$$


ILC005-135-110945-
/O.CON.KLSX.SV.W.0019.000000T0000Z-260311T0945Z/
Bond IL-Montgomery IL-
428 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
BOND AND SOUTHEASTERN MONTGOMERY COUNTIES IN SOUTH CENTRAL
ILLINOIS...

At 428 AM CDT, severe thunderstorms were located along a line from 6
miles north of Reno to over Highland, or along a line from 10 miles
south of Hillsboro to over Highland, moving east at 45 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...At 423 AM, broadcast media reported roof damage to a home
         between Moro and Holiday Shores, Illinois.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Greenville, Pocahontas, Coffeen, Mulberry Grove, Tamalco, Sorento,
  Beaver Creek, Woburn, Reno, Van Burensburg, Pleasant Mound,
  Pierron, Keyesport, Panama, Donnellson, Smithboro, Old Ripley,
  Dudleyville and Chapman.

This includes Interstate 70 in Illinois between exits 36 and 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. These storms have produced damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.

&&

LAT...LON 3877 8960 3897 8958 3910 8960 3911 8925
      3900 8925 3900 8926 3882 8926 3880 8925
      3874 8925 3874 8960
TIME...MOT...LOC 0923Z 263DEG 39KT 3904 8953 3889 8954 3876 8968

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

MRB
672 
WWUS53 KLSX 110942
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
442 AM CDT Wed Mar 11 2026

ILC005-135-110952-
/O.EXP.KLSX.SV.W.0019.000000T0000Z-260311T0945Z/
Bond IL-Montgomery IL-
442 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 445 AM CDT FOR BOND AND
SOUTHEASTERN MONTGOMERY COUNTIES IN SOUTH CENTRAL ILLINOIS...

The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However, gusty winds are still possible with
these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office.

&&

LAT...LON 3877 8960 3897 8958 3910 8960 3911 8925
      3900 8925 3900 8926 3882 8926 3880 8925
      3874 8925 3874 8960
TIME...MOT...LOC 0928Z 263DEG 39KT 3904 8947 3890 8948 3876 8962

$$

MRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 12:37 AM CDT, 3 hours 20 minutes earlier. Its key messages:

  • Severe thunderstorms are possible, mainly late this afternoon and evening across northeastern MO/west-central IL. The threat for severe storms continues overnight across much of the area, however it is not as likely.
  • Locally heavy rainfall is also possible overnight tonight into Wednesday morning.
Area forecast discussion, Mar 11, 12:37 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1237 AM CDT Wed Mar 11 2026

.KEY MESSAGES...

- Severe thunderstorms are possible, mainly late this afternoon
  and evening across northeastern MO/west-central IL. The threat
  for severe storms continues overnight across much of the area,
  however it is not as likely.

- Locally heavy rainfall is also possible overnight tonight into
  Wednesday morning.

&&

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 152 PM CDT Tue Mar 10 2026

The main forecast concern remains to be the threat for severe
weather this afternoon through early Wednesday morning. Latest
surface analysis shows low pressure located across northwestern
Missouri with a stalled boundary extending northeast over Illinois
into Indiana. A dry line also currently exists southwest from the
low pressure towards south/ central Kansas. At 250 mb, the
northern jet streak is located across the Dakotas with a southern
stream closed low starting to shear out with fragments of PV
ejecting northeast. Some southern jet stream enhancement is
forecast, with weak coupling of the RRQ/ LFQ possible near Iowa/
Illinois.

Convective initiation is forecast to occur between 4 PM and 7 PM
over Illinois, or just northeast of the CWA. This convection will
then likely move northeast through the afternoon into evening. Latest
visible satellite trends shows most of the agitated CU field
remaining northeast of the region with the surface boundary just
south of Chicago. There is currently widespread 1500 to 2500 J/kg
of ML CAPE across the region (supported by the 18z Missouri
sounding), but strong capping remains in place. Bulk shear values
are around 50 kt as well with steep lapse rates and amble
instability in the hail growth region. If storms are able to
develop, supercells with large to very large hail remain possible.

A second round of convection is also forecast to develop over
south/ central Kansas along the dry line. Mean layer wind and bulk
shear vectors are southwest to west or oblique to the dry line.
However, a cold front will start to sag south tonight with the
mean wind and bulk shear vectors being boundary parallel. This
would favor upscale growth of convection into a potential MCS.
This convection will then move northeast along the frontal
boundary. A strong southwest LLJ will also favor training or back
building convection as new cells propagate into the LLJ. This
means heavy rainfall with isolated flash flooding are possible.
Another concern with these storms will be damaging wind gusts and
a tornado or two. Further south, or away from the boundary,
discrete cells with all hazards possible. The main limiting factor
further south will be the capping with little in the way of
forcing for ascent.

BAH

&&

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 152 PM CDT Tue Mar 10 2026

Surface high pressure will be located across southeast Texas
Thursday morning with near seasonable temperatures forecast for
Thursday and Friday. Another shortwave will then dive southeast
out of Canada Thursday evening with surface low pressure tracking
from Minnesota to Wisconsin with a cold front approaching from
the northwest. Global ensembles are in fairly good with the cold
front crossing the area late Friday morning into afternoon with no
precipitation expected. The IQR in temperature spread is around 8
degrees for Friday which is rather impressive this far out. No
precipitation is expected with the Friday frontal passage.

Saturday into Sunday, the long wave pattern will modulate with the
trough axis centering over the central plains of the United States
with surface cyclogenesis occurring near the Kansas/ Oklahoma
region and then ejecting northeast. A surface cold front will then
sweep across the region Sunday afternoon into evening with much
colder temperatures for the beginning of next work week. Global
ensemble guidance is in very good agreement of below temperatures
forecast for Monday and Tuesday, but confidence is low on the
timing of the frontal passage on Sunday. The IQR for KSTL high
temperatures on Sunday is 20 degrees. This frontal passage will
bring a chance of precipitation and even the potential for some
snow as the region will be on the divergent side of a highly
amplified trough axis and PWATs near 1". Confidence on
precipitation amounts and type is low. The GEFS continues to
advertise the wettest and coldest set of solutions with
accumulating snowfall possible Sunday into Monday. However, the
EPS and CMC remains much drier and slightly warmer. Guidance
continues to advertise teens and 20s Monday morning and highs
struggling to reach the mid to upper 30s Monday afternoon.

BAH

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1224 AM CDT Wed Mar 11 2026

Thunderstorms will affect UIN through 07Z, COU and JEF through
09Z, and the St. Louis area terminals through 11Z with showers
lingering at each of these airports for 3-6 hours thereafter.
The heavier showers and thunderstorms will bring the potential for
hail and wind gusts to 35 knots. There will also be MVFR ceilings
with heights between 1500-2500 feet through 21-23Z before
conditions turn VFR. Southwest winds will turn northwest behind a
cold front at UIN at 11Z, at COU/JEF at 12Z, and the St. Louis
areaterminals at 14Z. Winds will gust in the 25 to 30 knot range
outside of thunderstorms.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 10, 1:50 PM CDT, 14 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
150 PM CDT Tue Mar 10 2026

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111900-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
150 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

There is a chance of thunderstorms this evening through tonight. A
few thunderstorms could be severe, mainly late this afternoon and
evening evening across northeastern Missouri and west-central
Illinois. Locally heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance for thunderstorms continues on Wednesday, mainly in the
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

BAH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 9:44 PM CDTSevere Thunderstorm WarningLSXAdams, Brown31 min
Mar 10, 10:40 PM CDTSevere Thunderstorm WarningLSXAdams32 min
Mar 11, 3:02 AM CDTSevere Thunderstorm WarningLSXGreene21 min
Mar 11, 3:17 AM CDTSevere Thunderstorm WarningLSXCalhoun, Jersey, Macoupin, Madison43 min
Mar 11, 4:35 AM CDTSevere Thunderstorm WarningLSXMonroe, Randolph, Saint Clair40 min
Mar 11, 5:05 AM CDTTornado WarningLSXSaint Clair, Washington25 min
Mar 11, 5:26 AM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion, Washington49 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.